Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Had accumulated pus, necrotic tissues. Had chemotherapy. Taking vancomycin, ertapenem. Help?

5 days post head surgery for removal of accumulated pus and necrotic tissues from first surgery almost 2 years ago.Right temple surgical wound never healed,complicated by pseudomonas infection.Received chemo and radiation tx for 9 mos after first sx(cancerous tumor ).Discharged after 2 weeks hospital stay 10 days of Piperacillin .Noted pulsating sound and feeling of pressure in right temple with purulent drainage from temporal wound(old,recently debrided) cat scan showed gas formations and was given 100% O2,they said to counter balance the gas formation by the infection. Vancomycin and Ertapenem antibiotic started still waiting for culture and gram stain results .No fever but temperature always below 36. Also diabetic.Are these the right interventions... worried and scared...
Asked On : Wed, 13 Mar 2013
Answers:  1 Views:  70
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Pathologist and Microbiologist 's  Response
Hello and welcome to HCM,

You have mentioned that you have had a head surgery for cancer. Necrotic tissue and pus were removed from the wound site. After few days there was pulsations, gas formation in the subcutaneous tissue and discharge of purulent material from the wound site.

During your hospital stay you developed pseudomonal infection. Piperacillin was the appropriate drug for pseudomonal infection.
After that the gas formation in the tissues indicates an infection called gas gangrene caused by a bacteria called Clostridium welchi.
Vancomycin and Ertapenem are appropriate drugs for this condition.
Since, you are diabeteic chances of developing these infections is more as compared to general infections.

Thanks and take care.
Dr Shailja P Wahal
Answered: Tue, 2 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor